Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 25, 2000, 6:41 PM CDT for Wayne County, Iowa. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 25, 2000, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Wayne County, IA
The radar
The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:49 PM CDT | Thunderstorm Wind 52 E | Corydon, IA | |
| Jun 25, 6:57 PM CDT | Thunderstorm Wind 52 E | Corydon, IA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 252341 SVRDSM IAC185-260015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 641 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTH CENTRAL IOWA * UNTIL 715 PM * AT 640 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES EAST OF MILLERTON TO 5 MILES SOUTH OF CLIO...OR FROM 39 MILES WEST OF OTTUMWA TO 62 MILES SOUTHWEST OF OTTUMWA...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR CORYDON NOW NEAR PROMISE CITY AROUND 700 PM NEAR SEYMOUR AROUND 710 PM HURRICANE FORCE WINDS OF 70 TO 80 MILES AN HOUR ARE LIKELY IN THE WARNED AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 44089 9355 4059 9356 4060 9312 4090 9311 SEARCY NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:08 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 25, 1:08 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 108 PM CDT SUN JUN 25 2000 ...SEVERE AND FLOODING POTENTIAL TONIGHT MAIN CHALLENGE THIS PACKAGE... FINISHED PRELIMINARY ZONES BY NOON AND MAY HAVE TO ADJUST PACKAGE SLIGHTLY AT PRESS TIME FOR ONGOING CONVECTION AND ANY CONVECTIVE OR WATER WATCHES. ANYWAY HARD TO MISS POTENTIAL FOR CONVECTION ACROSS CWA AND SURROUNDING STATES WITH ONGOING CONVECTION. SATELLITE AND PROGGED SOUNDINGS INDICATE GREAT INSTABLILITY WITH DIMINISHED OR CINH GONE. THETA E CONV BULLSEYE OVER WRN IA INTO NEB. PWATS FROM DERIVED SOUNDINGS IN THE 1.5 TO 2.0 INCH RANGE TOO. LOOKS LIKE CONVECTION SHOULD BECOME LINEAR ALONG OR AHEAD OF FRONT AND BE OVER IN NW CWA BY MIDNIGHT. BEST CHANCES FOR HEAVY RAIN TO BE WC INTO C AND SW CWA. AGAIN...WILL LIKELY NEED FFA FOR SW 1/2 OR 1/3 CWA. MAY BE TOUGH TO GET PRECIP OUT OF SE CWA BY DAWN...BUT THAT'S HOW I'M GOING TO TRY IT FOR NOW. AGAIN...BY PRESS TIME...I MAY HAVE TO ADD A 40 OR 50 POP TO MONDAY MORNING. TEMPS ON MONDAY TO BE NEAR FAN NUMBERS WITH RAIN COOLED AIR AND WET GROUND. FARTHER OUT WILL GO NEAR COMP. NEXT WEATHER MAKER COULD BE TUES NIGHT...BUT WILL CONT WITH DRY FCST FOR NOW. WILL RUN CHC SHRA/TSRA WED INTO THURS WITH MOISTURE RETURN...S/W TROFS MOVING OVER IA WITH HUDSON'S BAY VORTEX STILL IN PLACE...AND SO FORTH. WILL KEEP TEMPS IN 70S FOR MOST PART UNTIL WARMER AND DRY FRI. .DSM...FLASH FLOOD WATCH THROUGH TONIGHT FOR SRN HALF OF DSM CWA...OR IAZ033>035-044>050-057>062-070>075-081>086-092>097. SEARCY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:15 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 45 min |
| Jun 25, 4:06 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 24 min |
| Jun 25, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 35 min |
| Jun 25, 4:48 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams | 42 min |
| Jun 25, 4:51 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 39 min |
| Jun 25, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 45 min |
| Jun 25, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 39 min |
| Jun 25, 5:22 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 38 min |
| Jun 25, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 44 min |
| Jun 25, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 44 min |
| Jun 25, 6:03 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 42 min |
| Jun 25, 6:36 PM CDT | Flash Flood Warning | DMX | Decatur | 4 hr |
| Jun 25, 6:51 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe | 54 min |
| Jun 25, 6:57 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.